Evidence map›Paper›PMID 31982029›Full record

ArticleJournal of medical case reports2020

A 14-year-old female with fever, rash, lymphadenopathy, and pancytopenia: a case report.

Mojtaba Varshochi, Reyhaneh Ravanbakhsh Gavgani, Behrooz Naghili, Zhinus Bayatmakoo, Parinaz Poorshahverdi, Fatemeh Ravanbakhsh Gavgani

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of medical case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.2field-weighted citation impact, top 48% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 2 citations in OpenAlex.

  1. Breast Abscess Secondary to Brucellosis: A Rare Case Report.Journal of investigative medicine high impact case reports
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 2 institutions in 1 country.

Mojtaba VarshochiDepartment of Infectious Disease, Faculty of Medicine, Tabriz University of Medical Sciences, Tabriz, 51666, Iran.
Reyhaneh Ravanbakhsh GavganiDepartment of Biological Sciences, School of Natural Sciences, University of Tabriz, Tabriz, Iran.
Behrooz NaghiliDepartment of Infectious Disease, Faculty of Medicine, Tabriz University of Medical Sciences, Tabriz, 51666, Iran.
Zhinus BayatmakooDepartment of Infectious Disease, Faculty of Medicine, Tabriz University of Medical Sciences, Tabriz, 51666, Iran.
Parinaz PoorshahverdiDepartment of Infectious Disease, Faculty of Medicine, Tabriz University of Medical Sciences, Tabriz, 51666, Iran.
Fatemeh Ravanbakhsh GavganiDepartment of Infectious Disease, Faculty of Medicine, Tabriz University of Medical Sciences, Tabriz, 51666, Iran. ravanbakhshf@tbzmed.ac.ir.ORCID http://orcid.org/0000-0003-4697-4778
Tabriz University of Medical Sciences · IRUniversity of Tabriz · IR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundAnticonvulsant hypersensitivity syndrome is a rare adverse drug reaction associated with aromatic anticonvulsant drugs. This syndrome can range from mild cutaneous rash to drug reaction with eosinophilia and systemic symptoms that include fever, rash, lymphadenopathy, pancytopenia, and involvement of multiple internal organs. We aimed to report this case in the literature and make physicians aware of the uncommon symptoms of this syndrome when they prescribe antiepileptic medications in particular. CASE PRESENTATION: A 14-year-old Middle Eastern female patient from Iran with free past medical and allergic history was admitted to hospital because of fever, rash, lymphadenopathy, and pancytopenia after taking anticonvulsants due to new-onset seizure. High fever and cutaneous rash along with lymphadenopathy following administration of anticonvulsant medications that could not be explained by other causes alerted the physician to the possibility of this syndrome. Our investigation revealed no further diagnosis and 1 week after discontinuation of the drugs, her symptoms were resolved. Anticonvulsant hypersensitivity syndrome is a diagnosis of exclusion and immediate discontinuation of the suspicious drugs is necessary. Hence, early recognition can prevent permanent multiorgan damage.

conclusionsChlorpheniramine as a simple treatment was provided for this syndrome.

Indexed as

AdolescentAnticonvulsantsChlorpheniramineDrug Hypersensitivity SyndromeExanthemaFemaleFeverHumansIranLymphadenopathyPancytopeniaAnticonvulsantsChlorpheniramineFeverLymphadenopathyPancytopeniaRash

Identifiers

PMID31982029
PMCPMC6983282
OpenAlexW3003331968

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.